Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 9, NWS Jackson, KY

May 1, 2016Magoffin County, Kentucky

NWS Jackson, KY issued this river flood warning at May 1, 2016, 6:37 PM EDT for Magoffin County, Kentucky. It took effect at May 1, 2016, 6:57 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 1, 2016, 6:37 PM EDT (22:37 UTC)
In effect from
May 1, 2016, 6:57 PM EDT
Expired
May 2, 2016, 6:02 AM EDT
In force
11 hr
Issued by
NWS Jackson, KY
Flood severity
Minor

County Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 25 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River near Salyersville (SAYK2). The gauge peaked at 17.06 ft at May 1, 2016, 11:00 PM EDT.

actionminormoderate10152005/0105/0205/03
Action stage
14 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03248300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

296 
WGUS43 KJKL 012251 CCA
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED 
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
637 PM EDT SUN MAY 1 2016

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE LICKING RIVER NEAR SALYERSVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS.

THE NEXT UPDATE WILL BE ISSUED BY 1 AM MONDAY MORNING.

&&

KYC153-021002-
/O.NEW.KJKL.FL.W.0009.160501T2257Z-160502T1002Z/
/SAYK2.1.ER.160501T2257Z.160502T0200Z.160502T0402Z.NO/
637 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LICKING RIVER NEAR SALYERSVILLE.
* UNTIL MONDAY MORNING.
* AT 6:15 PM SUNDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 17.5 FEET BY LATE EVENING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. 
* AT 17.0 FEET...LOW LYING AREAS FLOOD.

&&


LAT...LON


$$

GREIF

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at May 1, 3:57 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 1, 3:57 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
357 PM EDT SUN MAY 1 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 354 PM EDT SUN MAY 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE EAST KENTUCKY IN THE
WARM SECTOR OF AN APPROACHING FRONT. SOME CLEARING CLOUD COVER
ACROSS THE AREA HAS RESULTED IN SOME INCREASED INSTABILITY WITH CU
FIELDS DEVELOPING AS WELL. WITH DECENT SHEAR IN PLACE ACROSS THE
AREA AND A PASSING DECENT WAVE OVERHEAD...STRONG TO SEVERE STORMS
ARE EXPECTED THROUGH THIS EVENING. AMPLE INSTABILITY AND CIN FULLY
ERODED...WILL ALLOW FOR THE SEVERE THREAT TO LAST INTO THE
EVENING. HAVE PUT THIS INTO THE HWO FOR THIS EVENING AND INTO
EARLY TONIGHT WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT.

HEADING INTO TONIGHT...MUCH OF THE SEVERE THREAT WILL DIMINISH
WITH THE LOSS OF INSTABILITY TONIGHT. HOWEVER...NUMEROUS
SHORTWAVES MOVING THROUGH THE AREA WILL KEEP THE CHANCE OF THUNDER
ACROSS THE AREA THROUGH MUCH OF TONIGHT. WITH A SATURATED
ATMOSPHERE...A FEW HEAVY RAINERS ARE STILL POSSIBLE AND HAVE
MENTIONED THIS IN THE HWO AS WELL.

HEADING INTO THE DAY ON MONDAY...ANOTHER WAVE DIVING FURTHER
SOUTHEAST INTO THE MID MS VALLEY WILL THEN PUSH NORTHEAST UP
THROUGH THE APPALACHIAN RANGE AS ANOTHER ROUND OF RAINFALL IS
EXPECTED TO MOVE THROUGH THE REGION. GFS MODEL SOUNDINGS INDICATE
ANOTHER SATURATED SOUNDING THROUGH THE DAY ON MONDAY AND INTO
MONDAY NIGHT WITH PWATS AGAIN NEAR 1.4. WITH THE AMOUNT OF
RAINFALL ALREADY FALLEN THROUGH THE PAST 48 HOURS...THERE MAY BE
MORE FLOODING ISSUES AND A WATCH MAY BE NEEDED. WITH EXITING
FORCING AND GOOD INSTABILITY DIMINISHED...CONVECTION AND LARGELY
THE FLOODING THREAT SHOULD END BY MONDAY NIGHT 06Z.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 357 PM EDT SUN MAY 1 2016

FAIRLY ACTIVE PATTERN TO BEGIN THE WEEK AND ALSO A COOL DOWN. THE
PERIOD WILL BEGIN WITH SHORTWAVE RIDING INTO PORTIONS OF THE OHIO
VALLEY...SO KEPT POPS FROM SLIGHT TO CHANCE AREA WIDE. STILL LOOKS
LIKE A BREAK WILL OCCUR TUESDAY NIGHT...BUT ANOTHER SHORTWAVE AND
COLD FRONT WILL DROP SOUTHEAST FOR YOUR WEDNESDAY. THIS WILL BRING
LIKELY SHOWERS TO THE NORTH RIGHT NOW LOOKS LIKE LITTLE IF ANY
INSTABILITY SO NO THUNDER. THIS FRONT AND UPPER LEVEL CLOSED LOW
WILL LEAD TO COOLER AIR DROPPING SOUTH INTO THE REGION. THIS WILL
LEAD TO OVERNIGHT LOWS INTO THE LOWER 40S FOR SOME. GIVEN THE
UPPER LEVEL LOW TO THE EAST AND LOBES OF ENERGY RIDING ALONG THE
FAR EAST WILL KEEP CHANCE SHOWERS THURSDAY. WHILE UPPER LEVEL LOW
SLIDES EAST TOWARD THE LOWER MID ATLANTIC WILL KEEP SLIGHT SHOWERS
ACROSS THE FAR EAST...BUT WE DO SEE A REPRIEVE BY THE WEEKEND.
THIS AS A LONG WAVE RIDGE MOVES EAST OUT OF THE PLAINS AND SURFACE
HIGH PRESSURE BUILDS FROM THE SOUTHWEST. ONCE THIS RIDGE SHIFTS
EAST IT WILL BRING WARM AIR ADVECTION BACK INTO THE REGION
SATURDAY INTO SUNDAY. THIS WILL SEND TEMPS BACK INTO THE UPPER 70S
BY SUNDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 133 PM EDT SUN MAY 1 2016

SHOWERS AND THUNDERSTORMS HAVE CLEARED OUT OF THE AREA THIS
AFTERNOON WITH A FEW MVFR CIGS LEFTOVER FROM LINGERING LOW LEVEL
CLOUD CLOVER. MUCH OF THE AREA IS BREAKING OUT INTO PARTLY CLOUDY
SKIES. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE
THIS AFTERNOON AND MOVE INTO THE AREA. MUCH OF THE AREA WILL BE IN
VFR CONDITIONS WITH SOME ISOLATED LOW CIGS AND VIS WITH THE
SCATTERED STORMS. WITH A MOIST AREA HEADING INTO TONIGHT...SOME
FOG AND LOW CIGS WILL DEVELOP IN THE VALLEYS TONIGHT WITH MOST TAF
SITES GOING DOWN TO IFR AND BELOW. WINDS WILL REMAIN LIGHT
THROUGH TONIGHT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SHALLENBERGER
LONG TERM...DJ
AVIATION...SHALLENBERGER
Hazardous weather outlook, May 1, 4:19 PM EDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 PM EDT SUN MAY 1 2016

KYZ044-050>052-058>060-068-069-104-106>115-119-120-022330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-
KNOTT-OWSLEY-PERRY-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY...
PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...
BOONEVILLE...HAZARD...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
419 PM EDT SUN MAY 1 2016

...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

KYZ079-080-083>088-116>118-022330-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY-
LESLIE-LETCHER-
INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
MANCHESTER...HYDEN...JENKINS...WHITESBURG
419 PM EDT SUN MAY 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. SOME OF THE
STORMS MAY CONTAIN HAIL AND STRONG WINDS THROUGH THIS EVENING.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT. SOME STORMS
MAY CONTAIN HAIL AND STRONG WINDS. LOCALLY HEAVY RAINFALL IS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND THROUGH MONDAY NIGHT.

HAL/SHALLENBERGER

In the hours before

Special weather statement, May 1, 5:55 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT SUN MAY 1 2016

KYZ109-110-112-113-119-120-012230-
FLOYD-KNOTT-MARTIN-MAGOFFIN-BREATHITT-PIKE-
555 PM EDT SUN MAY 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...KNOTT...
MARTIN...MAGOFFIN...BREATHITT...PIKE...

AT 555 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EVANSTON...OR
12 MILES SOUTH OF SALYERSVILLE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...COAL RUN VILLAGE...MARTIN...ALLEN...ORCHARD...MID...
DAISYDELL...CORN FORK HOLLOW...GUNLOCK...MARSHALLVILLE...EVANSTON...GYPSY...
TIPTOP...SWAMPTON...BAYS BRANCH...BAMMER...HAROLD...ALPHORETTA...WALDO AND
LAMBRIC.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 3 IN MARTIN COUNTY BETWEEN MILE MARKERS 2 AND 4.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 3 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 30 AND 32.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3754 8249 3746 8309 3763 8317 3775 8272
      3774 8269 3773 8268 3772 8264 3775 8266
      3777 8265 3779 8258
TIME...MOT...LOC 2155Z 249DEG 23KT 3757 8305

DJ
Special weather statement, May 1, 5:57 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
557 PM EDT SUN MAY 1 2016

KYZ059-060-106-108-012230-
WOLFE-MENIFEE-MORGAN-POWELL-
557 PM EDT SUN MAY 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...MENIFEE...
MORGAN...POWELL...

AT 557 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER LOMBARD...OR
NEAR STANTON...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
CAMPTON...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE
NATIONAL FOREST...MALAGA...MAYTOWN...STOLL...BOWEN...GLENCAIRN...ROGERS
CHAPEL...KOOMER RIDGE CAMPGROUND...GOSNEYVILLE...HAYSTACK...ROGERS...
MURPHYFORK...BAPTIST...LOMBARD...JENSON...CALABOOSE...TRENT...PINE RIDGE
AND EZEL.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 25
AND 52.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3778 8382 3788 8383 3792 8341 3770 8342
TIME...MOT...LOC 2157Z 266DEG 36KT 3782 8375

JMW
Special weather statement, May 1, 6:14 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
614 PM EDT SUN MAY 1 2016

KYZ112-114>117-012245-
PERRY-OWSLEY-LESLIE-BREATHITT-CLAY-
614 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT PERRY...OWSLEY...LESLIE...
BREATHITT...CLAY...

AT 614 PM EDT...A STRONG THUNDERSTORM WAS OVER WHOOPFLAREA...OR 13
MILES NORTHEAST OF MANCHESTER...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKHORN...WHOOPFLAREA...BARWICK...SIZEROCK...BUCKHORN LAKE S.P....ONEIDA...
KRYPTON...BEECH...ALTRO...MOSLEY BEND...BRUTUS...VALJEAN...WHICK...WATTS...
NEWFOUND...PANCO...WOLF COAL...LAMONT...SAUL AND TEGES.

THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 47 AND 57.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3723 8365 3732 8368 3747 8329 3720 8322
TIME...MOT...LOC 2214Z 258DEG 21KT 3728 8360

JMW
Special weather statement, May 1, 6:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
617 PM EDT SUN MAY 1 2016

KYZ052-104-106-012245-
ROWAN-ELLIOTT-MORGAN-
617 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT ROWAN...ELLIOTT...MORGAN...

AT 617 PM EDT...A STRONG THUNDERSTORM WAS OVER LYTTEN...OR NEAR SANDY
HOOK...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SANDY HOOK...STEELE...MINOR...CROCKETT...WAGNER STORE...LYTTEN...
NEWFOUNDLAND...HAMM...WRIGLEY...ELLIOTTVILLE...BRUIN...LITTLE SANDY...
BLAZE...VALE...POMP...BLAIRS MILLS...WAGNER...CRANEY...DEHART AND LEISURE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN AND EAST CENTRAL KENTUCKY.

&&

LAT...LON 3823 8309 3818 8305 3820 8304 3821 8301
      3817 8298 3817 8292 3811 8289 3805 8295
      3803 8300 3799 8302 3795 8335 3822 8337
      3824 8331 3819 8327 3819 8324 3824 8322
      3827 8317
TIME...MOT...LOC 2217Z 266DEG 30KT 3811 8325

JMW
Special weather statement, May 1, 6:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT SUN MAY 1 2016

KYZ110-119-120-012300-
FLOYD-MARTIN-PIKE-
626 PM EDT SUN MAY 1 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT FLOYD...MARTIN...
PIKE...

AT 626 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER ARKANSAS...OR
8 MILES SOUTH OF PRESTONSBURG...MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...PRESTONSBURG...ESTILL...COAL RUN VILLAGE...MARTIN...FOREST
HILLS...WAYLAND...ALLEN...CORN FORK HOLLOW...THREEFORKS...BAMMER...HAROLD...
ALPHORETTA...BLUE RIVER...WHITEPOST...HUEYSVILLE...PORTER JUNCTION...
LAURA...LANGLEY AND HONAKER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 14.
 U.S. HIGHWAY 119 IN PIKE COUNTY BETWEEN MILE MARKERS 1 AND 3...AND
BETWEEN MILE MARKERS 5 AND 24.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 15.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 27 AND 32.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
NORTHEASTERN AND SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3744 8282 3747 8284 3747 8287 3753 8289
      3761 8291 3762 8291 3780 8236 3776 8231
      3774 8233 3770 8230 3767 8230 3765 8223
      3762 8221 3763 8219 3765 8218 3762 8218
      3760 8216 3759 8213
TIME...MOT...LOC 2226Z 252DEG 36KT 3757 8272

DJ
Special weather statement, May 1, 6:28 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT SUN MAY 1 2016

KYZ106-108-109-012300-
WOLFE-MORGAN-MAGOFFIN-
628 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WOLFE...MORGAN...MAGOFFIN...

AT 628 PM EDT...A STRONG THUNDERSTORM WAS OVER ADELE...OR 11 MILES
SOUTH OF WEST LIBERTY...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SALYERSVILLE...MASON...FRITZ...MALAGA...LYKINS...SKAGGS...PUNCHEON...HAGER...
SEILTZ...PERLIE...MARSHALLVILLE...BETHANNA...GILMORE...CUTUNO...BRADLEY...
STELLA...SHOCKEY...BURKHART...ELSIE AND EPSON.

THIS INCLUDES BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 52
AND 76.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3781 8302 3766 8297 3769 8337 3770 8339
      3769 8341 3769 8343 3777 8343
TIME...MOT...LOC 2228Z 266DEG 30KT 3775 8331

JMW

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:55 PM EDTSpecial Weather StatementJKLLaurel65 min
May 1, 2:24 AM EDTSevere Thunderstorm WarningJKLPulaski, Wayne36 min
May 1, 2:59 AM EDTSpecial Weather StatementJKLPulaski31 min
May 1, 3:20 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more3 hr
May 1, 4:17 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more3 hr
May 1, 4:23 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley3 hr
May 1, 4:30 AM EDTFlash Flood WarningJKLBreathitt, Clay, Owsley, Perry3 hr
May 1, 5:27 AM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 1, 6:09 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
May 1, 7:05 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Whitley3 hr
May 1, 7:18 AM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
May 1, 7:23 AM EDTAreal Flood WarningJKLBreathitt, Clay, Owsley, Perry6 hr
May 1, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Martin, Pike5 hr
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLClay4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLOwsley4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLLee4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 1, 12:07 PM EDTRiver Flood AdvisoryJKLMagoffin7 hr
May 1, 2:15 PM EDTRiver Flood AdvisoryJKLBreathitt4 days
May 1, 3:01 PM EDTSpecial Weather StatementJKLElliott29 min
May 1, 3:16 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningJKLElliott27 min
May 1, 3:36 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin24 min
May 1, 3:41 PM EDTSpecial Weather StatementJKLFleming34 min
May 1, 3:50 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan25 min
May 1, 3:55 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 1, 3:59 PM EDTSevere Thunderstorm WarningJKLFleming31 min
May 1, 4:04 PM EDTRiver Flood WarningJKLOwsley18 hr
May 1, 4:04 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin26 min
May 1, 4:13 PM EDTSpecial Weather StatementJKLRowan17 min
May 1, 4:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 5:06 PM EDTRiver Flood WarningJKLLee30 hr
May 1, 5:06 PM EDTRiver Flood WarningJKLEstill59 hr
May 1, 5:17 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell28 min
May 1, 5:26 PM EDTSevere Thunderstorm WarningJKLMartin, Pike16 min
May 1, 5:28 PM EDTSpecial Weather StatementJKLBath, Montgomery32 min
May 1, 5:31 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 5:35 PM EDTSpecial Weather StatementJKLMenifee, Powell25 min
May 1, 5:40 PM EDTSpecial Weather StatementJKLWolfe35 min
May 1, 5:54 PM EDTSpecial Weather StatementJKLElliott, Rowan36 min
May 1, 5:55 PM EDTSpecial Weather StatementJKLFloyd35 min
May 1, 5:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 6:06 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 22 more6 hr
May 1, 6:08 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe37 min
May 1, 6:11 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
May 1, 6:14 PM EDTSpecial Weather StatementJKLPerry31 min
May 1, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
May 1, 6:26 PM EDTSpecial Weather StatementJKLFloyd34 min
May 1, 6:28 PM EDTSpecial Weather StatementJKLMagoffin32 min
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:45 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan30 min
May 1, 6:47 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
May 1, 6:57 PM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
May 1, 7:03 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin27 min
May 1, 7:22 PM EDTSevere Thunderstorm WarningJKLPike23 min
May 1, 7:24 PM EDTSpecial Weather StatementJKLMartin36 min
May 1, 7:34 PM EDTSpecial Weather StatementJKLKnott26 min
May 1, 7:36 PM EDTSpecial Weather StatementJKLWolfe24 min
May 1, 7:39 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Magoffin, Pike6 hr
May 1, 7:39 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike36 min
May 1, 7:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 7:59 PM EDTSpecial Weather StatementJKLPike31 min

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.